MAUDE Adverse Event Report: MICROVENTION, INC. FRED 21; FLOW DIVERTER

MICROVENTION, INC. FRED 21; FLOW DIVERTER
Model Number FRED2520-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Thrombus (2101)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation, as the stent remains implanted.The root cause could not be determined.The instructions for use (ifu) identifies vessel stenosis or occlusion and neorologic deficits including stroke and/or death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the fred was successfully implanted in the anterior cerebral artery (aca) with no resheathing or device manipulations, and the fred opened appropriately.The patient had been anticoagulated prior to the procedure and anticoagulation was maintained during the case.The patient awoke post-procedure with aphasia and right-sided weakness, and approximately two (2) hours later was taken back to the procedure room.Dsa imaging confirmed aca hypoperfusion and a complete occlusion of the fred.Integrilin was administered, but without success; therefore, another stent was implanted within the fred, which resulted in only a minimal improvement to vessel patency.The patient was reported to have had a major stroke and is disabled.

Brand Name
FRED 21
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10216039
Report Number2032493-2020-00151
Device Sequence Number14113739
Product Code OUT
UDI-Device Identifier00842429106594
UDI-Public(01)00842429106594(11)190312(17)220228(10)19031252CM
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/28/2022
Device Model NumberFRED2520-PMA
Device Lot Number19031252CM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Disability;
Patient Age43 YR